Alert archive / New York / Flash Flood Warnings in 2007

Flash Flood Warning 29, NWS New York, NY

June 28, 2007Westchester County, New York

NWS New York, NY issued this flash flood warning at Jun 28, 2007, 6:16 PM EDT for Westchester County, New York. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2007, 6:16 PM EDT (22:16 UTC)
Expired
Jun 28, 2007, 8:15 PM EDT
In force
119 min
Issued by
NWS New York, NY
Area
Whole counties

County Westchester County, NY

The radar

The Brookhaven radar (KOKX), 81 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-305 J/kg
Mixed-layer LCL
1181 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 282220
FFWOKX
NYC119-290015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
616 PM EDT THU JUN 28 2007

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 815 PM EDT...

* AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. 3 INCHES 
  OF RAINFALL FELL ACROSS PARTS OF SOUTHERN WESTCHESTER YESTERDAY    
  AND IT WILL NOT TAKE MUCH FOR FLASH FLOODING TO OCCUR. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
SCARSDALE...HAWTHORNE AND HARRISON

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON
NY.

LAT...LON 4091 7391 4088 7378 4097 7363 4111 7372
      4112 7390

$$
2 follow-up statements
000 
WGUS71 KOKX 282357
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
755 PM EDT THU JUN 28 2007

NYC119-290015-
WESTCHESTER NY-
755 PM EDT THU JUN 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR 
SOUTHERN WESTCHESTER COUNTY...

AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE MODERATE RAIN FALLING ACROSS SOUTHERN WESTCHESTER COUNTY. 
WHILE THE HEAVIEST RAINFALL HAS MOVED SOUTH AND EAST OF THE 
AREA...THIS ADDITIONAL PRECIPITATION MAY STILL CAUSE FLOODING TO 
OCCUR.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
PLAINS...TARRYTOWN...PORT CHESTER...NORTH TARRYTOWN...HAWTHORNE...
HARRISON AND DOBBS FERRY

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4091 7391 4088 7378 4097 7363 4111 7372
      4112 7390

$$
000 
WGUS71 KOKX 290020
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
817 PM EDT THU JUN 28 2007

NYC119-290027-
WESTCHESTER NY-
817 PM EDT THU JUN 28 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHERN WESTCHESTER
COUNTY...

HEAVY RAIN HAS MOVED OUT OF THE WARNED AREA AND LIGHT RAIN WILL 
GRADUALLY TAPER OFF AND END OVER THE NEXT HOUR. THEREFORE THE FLASH 
FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. 

LAT...LON 4091 7391 4088 7378 4097 7363 4111 7372
      4112 7390

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 4:06 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 28, 4:06 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
406 PM EDT THU JUN 28 2007

.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE REGION TONIGHT. HIGH
PRESSURE WILL BUILD EAST FROM THE GREAT LAKES FRIDAY THROUGH
TUESDAY...THEN MOVES OFF THE MID ATLANTIC COAST ON TUESDAY NIGHT
AND WEDNESDAY. A WARM FRONT WILL SLOWLY LIFT NORTHEAST THROUGH THE TRI-
STATE WEDNESDAY NIGHT AND THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE SE THROUGH THE REGION
THIS EVENING AHEAD OF A COLD FRONT THAT CURRENTLY STRETCHES FROM
JUST EAST OF A KBML-KBGM-KMFD LINE. WITH THE FLOW PARALLEL TO THE
FRONT OVER THE OHIO VALLEY...THE FRONT WILL PIVOT THROUGH THE
REGION...BEFORE STALLING OUT JUST TO THE S OF THE CWA BY MORNING.
18Z KOKX SOUNDING HAS ALMOST 2900 J/KG OF CAPE AND A MODIFIED 18Z
KALY SOUNDING HAS ABOUT 1900 J/KG OF CAPE. THIS ENERGY WILL BE
ACTED UPON BY THE LIFT OF THE ADVANCING FRONT...POTENTIALLY
PRODUCING SEVERE WEATHER ACROSS MOST OF THE TRI-STATE. WITH AROUND
25-30 KT OF LINEAR SHEAR FAVORING THE DEVELOPMENT OF MULTI
CELLULAR TO LINEAR/BOW CONVECTION...WITH THE PRIMARY THREAT BEING
STRONG WINDS AND LARGE HAIL. IN ADDITION PWATS OF OVER 1.5 INCHES
SUGGEST THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WITH THESE
STORMS. GIVEN THAT PORTIONS OF NE NJ/NYC METRO RECEIVED QUITE A
SOAKING LAST NIGHT HAVE CONTINUE THE FLASH FLOOD WATCH FOR THOSE
LOCATIONS.

BOTH THE NAM AND GFS NOW SUGGEST THAT PRECIP WILL LINGER SLIGHTLY
BEHIND THE FRONT INTO THE EARLY MORNING HOURS...SO HAVE SLIGHT CHC
POPS NW/CHC POPS ELSEWHERE AFTER MIDNIGHT (AND TRENDING LOWER
TOWARDS SUNRISE). AS FOR LOWS...FWC GUIDANCE REFLECT TOO MUCH
COOLING FOR SLOWER FRONTAL PASSAGE THAT IS SUGGESTED IN DATA...SO
OPTED FOR BLEND OF WARMER/FAIRLY SIMILAR MET/MAV NUMBERS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
PRIMARILY A TEMPERATURE FORECAST AS HIGH PRESSURE BUILDS IN FROM
THE GREAT LAKES KEEPING THINGS DRY. DO HAVE A COUPLE OF SHORT
WAVES THAT MOVE THROUGH MAINLY TO THE NE OF THE AREA SAT AND AGAIN
SUN AFTN THAT MIGHT INCREASE CLOUD COVER A BIT OVER FAR NE
AREAS...OTHERWISE EXPECT MOST LOCATIONS TO BE MAINLY CLEAR THROUGH
THE SHORT TERM. AS FOR TEMPERATURES FOLLOWED A BLEND OF MET/MAV
GUIDANCE FOR HIGHS FRIDAY (CONSISTENT WITH MIXING DOWN FROM 850 WITH
TEMPS AROUND 10-12C)...AND AGAIN FOR LOWS FRIDAY NIGHT (FWC TEMPS
GENERALLY A TAD ON THE LOW SIDE...LIKELY REFLECTING TOO MUCH
DECOUPLING)...MAV/FWC BLEND FOR SAT (CONSISTENT FROM MIXING DOWN
FROM 750 MB PER BUFKIT SOUNDINGS)...AND A BLEND OF AVAILABLE
GUIDANCE FOR SATURDAY NIGHT AND SUNDAY. ALL IN ALL IT WILL BE FAIRLY
COMFORTABLE IN THE SHORT TERM WITH HIGHS GENERALLY FROM THE UPPER
70S TO LOWER 80S...LOWS FROM THE MID 50S TO AROUND 60...AND
DEWPOINTS GENERALLY IN THE LOWER TO MID 50S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
FOLLOWED A BLEND OF THE 0Z GFS AND 12Z ECMWF IN THE EXTENDED.
SHOULD STAY DRY UNTIL A WARM FRONT APPROACHES WEDNESDAY THEN
SLOWLY LIFTS THROUGH WEDNESDAY NIGHT/THURSDAY. GFS SEEMS TOO
AGGRESSIVE WITH SHORTWAVE/SURFACE LOW REFLECTION TUE/TUE NIGHT SO
KEPT DRY. THEN RUN CHANCE POPS WED THRU THU (LEANING A BIT MORE
TOWARDS ECMWF FOR POPS). TEMPERATURES SHOULD STAY NEAR NORMAL
UNTIL THINGS WARM UP BEHIND WARM FRONT ON THU...WITH M-U 80S NYC
HEAT ISLAND AND LOWER HUDSON VALLEY (COOLER CT AND NEAR THE COAST).

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THE MAIN COLD FRONT EXTENDS FROM JUST NORTH OF ALBANY...TO NEAR
BINGHAMTON TO JUST NORTH OF PITTSBURGH. A SLOW SOUTHWEST
PROGRESSION IS EXPECTED TO CONTINUE...WITH THE EASTERN PORTION
MOVING QUICKER THAN THE WESTERN PORTION TO CREATE A MORE
HORIZONTAL FRONTAL BOUNDARY OVER TIME. THERE WILL BE A MAIN LINE
OF CONVECTION THAT WILL BE ASSOCIATED WITH THE FRONT THAT WILL
SLIDE THROUGH THE CITY TERMINALS BETWEEN ABOUT 22Z AND 01Z.
HOWEVER...EXPECT ISOLD-WDLY SCT CONVECTION TO FIRE UP IN THE WARM
SECTOR OUT AHEAD OF THE FRONTAL BOUNDARY. VSBYS WILL RANGE FROM
HIGH END MVFR TO LOW END VFR IN HZ...AND CIGS WILL REMAIN VFR
OUTSIDE OF CONVECTION. CIGS WILL GENERALLY REMAIN AT OR ABOVE
FL100...WITH AREAS OF BKN040 IN CUMULUS CLUSTERS.

CONVECTIVE COVERAGE SHOULD BECOME RATHER WIDESPREAD...LIKELY
HAVING ADVERSE IMPACTS ON THE NYC AREA AIRSPACE AND ASSOCIATED AIR
ROUTES DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.
CONVECTION WILL LIKELY PRODUCE LOCALIZED MVFR CIGS AND IFR VSBYS.

A SW TO W FLOW 10 TO 15 KT WILL PERSIST FOR MUCH OF THE
AREA...ALTHOUGH SOUTH SHORE TERMINALS WILL TREND TOWARD SEA BREEZE
DIRECTIONS LATE THIS AFTERNOON. BEHIND THE FRONT...EXPECT A W-NW
FLOW FOR THIS EVENING...AND THEN BECOMING NORTHERLY LESS THAN 10
KT OVERNIGHT. ONCE WINDS BECOME NW...CONDITIONS SHOULD IMPROVE TO
VFR AND REMAIN SO THROUGH THE FORECAST PERIOD. THERE MAY STILL BE
A LINGERING LIGHT SHOWER...BUT REDUCTIONS TO VSBYS AND CIGS SHOULD
BE MINIMAL.

OUTLOOK FROM 18Z FRIDAY THROUGH TUESDAY...VFR CONDITIONS WITH NO
PRECIP EXPECTED THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.

&&

.MARINE...
WAVE WATCH GUIDANCE CONTINUES TO BE RUNNING ABOUT 1-2 FT TOO HIGH IN
THE NEAR TERM. SEAS ARE CURRENTLY AROUND 4 FT. WITH A LACK OF A
SIGNIFICANT LLJ AND NOT MUCH OF A CHANGE IN THE PRESSURE
GRADIENT...SUSTAINED WINDS MAY PICK UP ONLY SLIGHTLY LATE THIS
AFTERNOON INTO THIS EVENING. THEREFORE...WILL KEEP FORECAST SEAS
BELOW SCA LEVELS.

COLD FRONT APPROACHING FROM THE NORTH WILL PASS THROUGH THE AREA
WATERS TONIGHT. WITH AN UNSTABLE AIR MASS IN PLACE...A SEVERE
THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM TONIGHT FOR NEW YORK
HARBOR AND LONG ISLAND SOUND. ELSEWHERE...STRONG TO SEVERE TSTM
ACTIVITY CANNOT BE RULED OUT TONIGHT.

THE COLD FRONT SHOULD BE ABLE TO PASS THROUGH THE SOUTHERNMOST
SECTIONS OF THE FORECAST AREA BY DAYBREAK ON FRIDAY. WINDS WILL
SHIFT INTO THE NORTHEAST FRIDAY MORNING BEFORE SHIFTING INTO THE
SOUTHEAST AND SOUTH AS A SEA BREEZE KICKS IN DURING THE AFTERNOON.
WEAK HIGH PRESSURE WILL BE IN PLACE THROUGH THE WEEKEND AND INTO THE
EARLY PORTION OF NEXT WEEK...MAINTAINING CONDITIONS BELOW SCA
LEVELS.

&&

.HYDROLOGY...
POTENTIAL WITH FRONT TONIGHT FOR LOCALIZED 1-2+ INCH AMOUNTS IN
UNDER AN HOUR...SO HAVE FFA UP THROUGH 2 AM AS NOTED IN SHORT TERM
DISCUSSION. OTHERWISE EXPECT DRY CONDITIONS FRI-TUE
NIGHT...ALLOWING FOR AREA RIVER LEVELS TO REMAIN STEADY OR SLOWLY
FALL. THE NEXT CHANCE FOR ANY SIGNIFICANT PRECIPITATION (0.5
INCHES OR MORE) LIKELY WILL BE WED NIGHT/THU WITH THE WARM FRONTAL PASSAGE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH UNTIL 2 AM EDT FRIDAY FOR NYZ069>077.
NJ...FLASH FLOOD WATCH UNTIL 2 AM EDT FRIDAY FOR NJZ002>006-011.
MARINE...NONE.

&&

SYNOPSIS AND NEAR/SHORT/LONG TERM...MALOIT
AVIATION...
MARINE...JC
HYDROLOGY...MALOIT
Hazardous weather outlook, Jun 28, 4:28 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
428 PM EDT THU JUN 28 2007

CTZ005>012-291000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
428 PM EDT THU JUN 28 2007

...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED DURING TONIGHTS SEVERE
THUNDERSTORM WATCH.

NYZ067-068-291000-
ORANGE-PUTNAM-
428 PM EDT THU JUN 28 2007

...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED DURING TONIGHTS SEVERE
THUNDERSTORM WATCH.

ANZ330-335-338-291000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
428 PM EDT THU JUN 28 2007

...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NJZ002>006-011-NYZ069>077-291000-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
428 PM EDT THU JUN 28 2007

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT FRIDAY...
...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ340-345-350-353-355-NYZ078>081-291000-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
428 PM EDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WITH LIGHTNING AND GUSTY WINDS ARE ON
TAP FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jun 28, 4:28 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
428 PM EDT THU JUN 28 2007

NYZ067-282130-
ORANGE-
428 PM EDT THU JUN 28 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR ORANGE
COUNTY...

AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING ACROSS SOUTHERN SULLIVAN
COUNTY IN NEW YORK AND PIKE COUNTY IN PENNSYLVANIA. THIS LINE WILL
CONTINUE TO PUSH TOWARD THE SOUTHEAST AT 30 TO 35 MPH AND WILL AFFECT
PORTIONS OF ORANGE COUNTY NORTH AND WEST OF THE INTERSTATE 84
CORRIDOR THROUGH 5 PM. THIS LINE WILL MOVE INTO THE CENTRAL PORTION
OF ORANGE COUNTY JUST SOUTH OF INTERSTATE 84 BY AROUND 5 PM.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...DAMAGING
WINDS AROUND 50 MPH...FREQUENT LIGHTNING AND TORRENTIAL RAINS.
Special weather statement, Jun 28, 5:11 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
511 PM EDT THU JUN 28 2007

NJZ002-003-NYZ067>070-282200-
BERGEN-NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-WESTERN PASSAIC-
511 PM EDT THU JUN 28 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
BERGEN...ORANGE...PASSAIC...PUTNAM...ROCKLAND AND WESTCHESTER
COUNTIES...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING ACROSS ORANGE COUNTY.
THIS LINE OF STORMS WILL CONTINUE TO PUSH TOWARD THE SOUTHEAST...AND
WILL MOVE ACROSS PORTIONS OF THE LOWER HUDSON VALLEY AND NORTHEAST
NEW JERSEY THROUGH 6 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING
SMALL HAIL...DAMAGING WINDS AROUND 50 MPH...FREQUENT DANGEROUS
LIGHTNING AND TORRENTIAL DOWNPOURS. THIS LINE WILL MOVE INTO THE
NORTHERN PORTIONS OF WESTCHESTER...ROCKLAND AND BERGEN COUNTIES
BETWEEN 530 PM AND 6 PM.
Special weather statement, Jun 28, 5:31 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
531 PM EDT THU JUN 28 2007

NYZ077-078-080-282230-
NASSAU-NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK-
531 PM EDT THU JUN 28 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR NASSAU
AND SUFFOLK COUNTIES...

AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM OLD WESTBURY TO
NEAR HUNTINGTON. THIS CLUSTER WILL MOVE SOUTHEAST AT AROUND 20 MPH...
AND WILL MOVE OVER PORTIONS OF EASTERN NASSAU COUNTY AND WESTERN
SUFFOLK COUNTY THROUGH 615 PM. THESE STORMS ARE CAPABLE OF PRODUCING
SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT DANGEROUS
LIGHTNING AND TORRENTIAL DOWNPOURS.
Special weather statement, Jun 28, 5:59 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
559 PM EDT THU JUN 28 2007

CTZ005-006-282300-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
559 PM EDT THU JUN 28 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
FAIRFIELD AND NEW HAVEN COUNTIES...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS NEAR BROOKFIELD CONNECTICUT...MOVING
EAST AT AROUND 30 MPH. THESE STORMS WILL MOVE OVER THE NORTHERN EDGE
OF FAIRFIELD AND NEW HAVEN COUNTIES ALONG AND JUST NORTH OF
INTERSTATE 84. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL
HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT DANGEROUS LIGHTNING AND
TORRENTIAL DOWNPOURS.
Special weather statement, Jun 28, 5:59 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE UPTON NY
559 PM EDT THU JUN 28 2007

CTZ005-006-282300-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
559 PM EDT THU JUN 28 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
FAIRFIELD AND NEW HAVEN COUNTIES...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS NEAR BROOKFIELD CONNECTICUT...MOVING
EAST AT AROUND 30 MPH. THESE STORMS WILL MOVE OVER THE NORTHERN EDGE
OF FAIRFIELD AND NEW HAVEN COUNTIES ALONG AND JUST NORTH OF
INTERSTATE 84 THROUGH 630 PM. THESE STORMS WILL BE CAPABLE OF
PRODUCING SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT
DANGEROUS LIGHTNING AND TORRENTIAL DOWNPOURS.
Special weather statement, Jun 28, 6:08 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
608 PM EDT THU JUN 28 2007

NJZ003>006-011-NYZ071>076-282300-
BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)-SOUTHERN WESTCHESTER-UNION-
608 PM EDT THU JUN 28 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
BERGEN...BRONX...ESSEX...HUDSON...KINGS...NEW YORK...PASSAIC...
QUEENS...RICHMOND...UNION AND WESTCHESTER COUNTIES...

AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING ACROSS BERGEN...PASSAIC
AND MORRIS COUNTIES IN NORTHERN NEW JERSEY. THIS LINE WILL MOVE
ACROSS PORTIONS OF NEW YORK CITY...NORTHEAST NEW JERSEY THROUGH
7 PM.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...WINDS
IN EXCESS OF 30 MPH...FREQUENT DANGEROUS LIGHTNING AND TORRENTIAL
RAIN. PEOPLE ARE URGED TO TAKE SHELTER IN A STURDY BUILDING UNTIL
THESE STORMS HAVE PASSED. REMEMBER...IF YOU CAN HEAR THUNDER...THEN
YOU CAN BE STRUCK BY LIGHTNING.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:28 PM EDTSevere Thunderstorm WarningOKXRockland, Westchester47 min
Jun 27, 8:34 PM EDTSevere Thunderstorm WarningOKXNassau21 min
Jun 27, 8:36 PM EDTSpecial Marine WarningOKX54 min
Jun 27, 8:38 PM EDTSevere Thunderstorm WarningOKXRockland37 min
Jun 27, 8:41 PM EDTSpecial Marine WarningOKX94 min
Jun 27, 9:11 PM EDTSevere Thunderstorm WarningOKXWestchester49 min
Jun 27, 10:11 PM EDTMarine Weather StatementOKX109 min
Jun 27, 10:13 PM EDTFlash Flood WarningOKXQueens5 hr
Jun 27, 10:14 PM EDTSpecial Marine WarningOKX61 min
Jun 28, 4:03 AM EDTFlash Flood WatchOKXBronx, Kings, New York, Richmond, Rockland, Westchester17 hr
Jun 28, 2:36 PM EDTFlash Flood WarningOKXRockland, Westchester84 min
Jun 28, 3:32 PM EDTSevere Thunderstorm WarningOKXKings, Nassau, Queens28 min
Jun 28, 7:03 PM EDTFlash Flood WarningOKXNassau87 min
Jun 28, 7:06 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk24 min
Jun 28, 7:58 PM EDTSpecial Marine WarningOKX47 min

Nearby

Flash Flood Warnings in New York, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.